Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes sensing of bad fecal body odor with normal test results?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2005
Answered : 637 Questions
Question
do i have schizophrenia?

Problem started in XXXXXXX 2010 after delivery in April 2009. Used to get very bad faecal body odour from myself throughout the day. tried all types of medicines including visits to gastroentrologists, tests, homeopathic medicine, health farm, allergy tests, diet changes. No result. Also used to ask people including friends and relatives whether they are getting smell from me. All refused. did an assignment with a corporate. This was worst time where could hear everyone passing comments and using foul language on me. Same time, i started getting perception of bad comments even in supermarket and parlour. Finally in July 2012 went to a psychiatrist and started taking medicines. Got significant relief by end of 2012 and almost 100% relief in April 2013. Carrying on taking medicines 10 mg abilify and 30 mg cymbalta. is this a case of schizophrenia?
Posted Mon, 1 Sep 2014 in Eating Disorders
 
 
Answered by Dr. Sunil Gupta 3 hours later
Brief Answer:
It is most likely schizophrenia.

Detailed Answer:
Hi,

I went through your query in detail and it was nice to note that you are in state of 100% improvement as of now.

Schizophrenia is an illness characterized by hallucinations in which a person perceives things in any one of the senses (hearing, vision, smell, touch and taste) despite it not being actually present. It also has delusions in which a person may have a completely fixed wrong belief about something or someone.

In your case, you had hallucinations. The hearing of comments and foul language was auditory hallucinations and the foul body odour was olfcatory hallucination. These symptoms are good enough to consider a diagnosis of schizophrenia. Moreover, you have responded beautifully to medications. And I was glad to note that you are continuing with it.

Your medications include Abilify (Aripirazole) which is an anti-psychotic and is the primary drug in your case. Cymbalta (Duloxetene) is an anti-depressant. You will have to continue your medications for a long duration of time and please keep on following up with your psychiatrist at a regular interval. The use of Duloxetine can be reviewed later on as primarily it is an anti-depressant. However, Aripirazole must be continued for a very long period of time.

I do hope that i was able to answer your query. If you have any further query, please fee free to ask.

Best wishes,

Dr. Sunil Gupta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor